# SDR CHQA000433

- Difficulty date: January 31, 2004
- Submitted: February 3, 2004
- Operation: Air carrier
- Aircraft: N290
- Make and model: Emb EMB-145LR
- Aircraft serial: 145474
- Aircraft time: 7,057 hours, 5,216 cycles
- Engine: Allsn AE3007A
- Engine time: 9,231 hours, 7,237 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

DURING CLIMBOUT OF LGA AT 10,000 FT CREW HEARD A POP WITH IMMEDIATE LOSS OF THRUST ON NUMBER 2 ENG. EICAS INDICATED A SPOOL DOWN WITH RAPIDLY RISING ITT. BROUGHT THRUST LEVER TO IDLE AS ITT REACHED 1050 DEGREES. ITT REDUCED AND ENGINE WAS SHUT DOWN. NO OTHER ABNORMALITIES NOTED. RETURNED TO LGA WITHOUT FURTHER INCIDENT. MAINTENANCE REMOVED AND REPLACED NR 2 ENGINE.  LEAK AND OPERATIONAL CHECKS GOOD. NO DEFECTS NOTED. TEARDOWN INSPECTION REVEALED THAT THE ENGINE HAD EXPERIENCED 1ST STAGE NGV BURN THROUGH WHICH WAS THE ROOT CAUSE OF THE EVENT. THE CONDITION LED TO FAILURE OF A HPT-1 TURBINE BLADE WHICH CAUSED DAMAGE TO THE HPT-2 VANES AND BLADES.
